Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 7, 2008, 1:35 PM MDT for Costilla County, Huerfano County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 1:35 PM MDT (19:35 UTC)
- Expired
- Aug 7, 2008, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Costilla County, CO, Huerfano County, CO
The radar
The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 071935 FFWPUB COC023-055-072230- /O.NEW.KPUB.FF.W.0005.080807T1935Z-080807T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 135 PM MDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO... WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 PM MDT... * AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A STORM 6 MILES WEST OF LA VETA PASS...OR ABOUT 33 MILES EAST OF ALAMOSA...MOVING EAST AT 5 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES.. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF ONE HALF TO ONE INCH HAVE OCCURRED OVER THE MATO VEGA BURN SCAR...NEAR HIGHWAY 160 AND LA VETA PASS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED IN THAT AREA THROUGH THE REMAINDER OF THE AFTERNOON. GIVEN THE SATURATION OF THE GROUND...AND RECENT MUDSLIDE HISTORY...ADDITIONAL FLASH FLOODING AND MUD FLOWS ACROSS HIGHWAY 160 IS PROBABLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3751 10529 3756 10537 3767 10533 3763 10517 $$
2 follow-up statements
000 WGUS75 KPUB 072004 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 204 PM MDT THU AUG 7 2008 COC023-055-072230- /O.CON.KPUB.FF.W.0005.000000T0000Z-080807T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUERFANO CO-COSTILLA CO- 204 PM MDT THU AUG 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTH CENTRAL COSTILLA AND WEST CENTRAL HUERFANO COUNTIES... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 8 MILES WEST OF LA VETA PASS...OR ABOUT 31 MILES EAST OF ALAMOSA... MOVING EAST AT 3 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF ONE HALF TO ONE INCH HAVE OCCURRED OVER THE MATO VEGA BURN SCAR...NEAR HIGHWAY 160 AND LA VETA PASS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED IN THAT AREA THROUGH THE REMAINDER OF THE AFTERNOON. GIVEN THE SATURATION OF THE GROUND...AND RECENT MUDSLIDE HISTORY...ADDITIONAL FLASH FLOODING AND MUD FLOWS ACROSS HIGHWAY 160 IS PROBABLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3751 10529 3756 10537 3767 10533 3763 10517 $$
000 WGUS75 KPUB 072228 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 428 PM MDT THU AUG 7 2008 COC023-055-072237- /O.EXP.KPUB.FF.W.0005.000000T0000Z-080807T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUERFANO CO-COSTILLA CO- 428 PM MDT THU AUG 7 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT FOR NORTH CENTRAL COSTILLA AND WEST CENTRAL HUERFANO COUNTIES... HEAVY RAINFALL HAS SUBSIDED ACROSS THE AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE SAN LUIS VALLEY AND SANGRE DE CRISTO MOUNTAINS THIS EVENING. IF HEAVY RAINFALL REDEVELOPS...FURTHER ADVISORIES OR WARNINGS MAY BECOME NECESSARY. LAT...LON 3751 10529 3756 10537 3767 10533 3763 10517 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:47 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 7, 10:47 AM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1047 AM MDT THU AUG 7 2008 .UPDATE... PRECIP WATERS REMAIN QUITE HIGH IN 12Z SOUNDINGS WITH OVER 200% OF NORMAL IN GJT SOUNDING...AND OVER 150% NORMAL FOR KDEN. SHORTWAVE CIRCULATION EVIDENT IN WV PICS BACK OVER UT WILL BE MOVING NORTHEASTWARD THROUGH WRN CO INTO NRN CO TONIGHT. MEANWHILE UPSLOPE FLOW ACROSS THE PLAINS BEHIND THE SFC COLD FRONT WHICH HAS PENETRATED WELL SOUTH INTO NE NM AND TX/OK PANHANDLES HAS ADVECTED 50S TO LOWER 60 DEW POINTS EASTWARD INTO THE MTS. ALTHOUGH MODEL SOUNDINGS STILL DO NOT LOOK ALL THAT UNSTABLE...WITH LIFT FROM THE SHORTWAVE...COMBINED WITH UPSLOPE FLOW AND SFC HEATING WHERE WE GET SOME CLOUD BREAKS...SHOULD ALLOW WIDESPREAD SHOWERS/TSTORMS TO BREAK OUT ACROSS THE MOUNTAINS. FROM QUICK LOOK AT COCORAHS PRECIP AMOUNTS AND FROM SPOTTERS...QUITE A FEW AREAS ACROSS THE EASTERN MTS HAVE HAD OVER AN INCH OF RAIN FROM YESTERDAYS STORMS...WITH OVER 2 INCHES REPORTED JUST NORTHEAST OF THE SPANISH PEAKS YESTERDAY. LA VETA PASS REPORTED A MUD SLIDE YESTERDAY FROM HEAVY RAIN OVER THE MATO VEGA BURN SCAR. WITH ANOTHER ROUND OF HEAVY RAIN POSSIBLE TODAY...WILL HAVE TO WATCH FOR FLASH FLOOD THREAT ONCE AGAIN. HAVE PUT UP A WATCH FOR THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR...BUT THINKING IS MAIN THREAT AREA WILL BE ALONG OR WEST OF I-25 FOR NOW. LOOKS LIKE CONVECTION MAY CONGEAL INTO ANOTHER MCS ACROSS THE TX/OK PANHANDLES FAR SE CO OVERNIGHT AS LOW LVL JET CRANKS UP AGAIN...AND IMPINGES ON SFC FRONT. FLASH FLOOD PRODUCTS WILL BE GOING OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 410 AM MDT THU AUG 7 2008/ SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LARGE MCS OVER NORTHEAST COLORADO AND NORTHWEST KANSAS SLOWLY SHIFTING EASTWARD...WITH STRONGEST CONVECTION NOW WELL EAST OF THE CO/KS BORDER. NEW ROUND OF STORMS HAS DEVELOPED OVER KIOWA AND PROWERS COUNTY SINCE 06Z...AS TSRA BUILD SOUTHWARD ALONG THE LOW LEVEL JET AXIS IN FAR SOUTHEAST COLORADO. FARTHER WEST...MCS OUTFLOW HAS PUSHED INTO MOST OF THE EASTERN MOUNTAINS AND UPPER ARKANSAS VALLEY...WITH DEEP MOIST UPSLOPE TRIGGERING A LARGE AREA OF LIGHT TO MODERATE PRECIP ALONG AND WEST OF I-25. ALOFT...TWO VERY DISTINCT UPPER TROUGHS ROTATING AROUND THE UPPER RIDGE...ONE IN NORTHEAST COLORADO CENTERED ROUGHLY NEAR KLIC...THE OTHER OVER EXTREME SOUTHEAST UTAH...JUST WEST OF THE 4 CORNERS. TODAY...UPPER TROUGH OVER NORTHEAST COLORADO THIS MORNING WILL DRIFT SLOWLY SOUTHEAST OVER THE PLAINS TODAY...WITH TROUGH OVER UTAH NUDGING INTO WESTERN COLORADO BY AFTERNOON. COMBINATION OF UPPER TROUGH AND WEAK..MOIST UPSLOPE FLOW SHOULD KEEP AT LEAST SCATTERED -SHRA/-TSRA GOING THROUGH MID MORNING...WITH PERHAPS A BRIEF LULL IN PRECIP LATER THIS MORNING...AS MCS MOVES INTO KANSAS AND UPSLOPE FLOW WEAKENS. EXPECT CONVECTION TO REGENERATE QUICKLY THIS AFTERNOON...AS AIRMASS IS VERY MOIST AND LAPSE RATES ARE NEARLY MOIST ADIABATIC. SUSPECT MOST CONVECTION TODAY WILL BE FAIRLY S51OW AS DEEP INSTABILITY IS LACKING...THOUGH SOME LOW TOPPED HEAVY RAIN PRODUCING TSRA ARE POSSIBLE. THOUGHT ABOUT A FLASH FLOOD WATCH FOR A LARGE PART OF THE AREA...BUT GIVEN RATHER SPOTTY NATURE OF HEAVY RAIN YESTERDAY AND SO FAR THIS MORNING...PLUS POTENTIAL LACK OF DEEP CONVECTION...WILL RUN WITH A MENTION OF HEAVY RAIN IN THE GRIDS...BUT NO HIGHLIGHT. MAX TEMPS PROBLEMATIC...AND WILL BANK ON WIDESPREAD CLOUDS/MOISTURE TO KEEP READINGS FAIRLY COOL. RISK IS WE DEVELOP A FEW MORE HOURS OF SUN LATE THIS MORNING...BOOSTING READINGS INTO THE 80S. TONIGHT...EASTERN PLAINS UPPER LOW DRIFTS INTO KANSAS...REMOVING ONE SOURCE OF LIFT...BUT WITH RATHER DEEP EASTERLY FLOW PERSISTING...SUSPECT AT LEAST SCATTERED TSRA ARE POSSIBLE THROUGH MUCH OF THE NIGHT. MIGHT NEED TO WATCH AREAS ALONG THE CONTINENTAL DIVIDE FOR HEAVY RAINFALL LATE...AS EASTERN UTAH TROUGH SLOWLY DRIFTS NORTHEASTWARD AROUND THE RIDGE. OVERALL...GRIDS LOOK IN GOOD SHAPE...MADE FEW CHANGES. --10 LONG TERM... (FRIDAY THROUGH WEDNESDAY) ..WET WEATHER TO CONTINUE THROUGH THE WEEKEND... GENERALLY WET AND RELATIVELY COOL PATTERN SHOULD CONTINUE THROUGH THIS COMING WEEKEND. NO BIG CHANGES TO THE EXT FORECAST...MAIN CHANGES WERE TO RAISE POPS SLIGHTLY...ESPECIALLY OVER THE FAVORED UPSLOPE REGIONS...AND LOWER CORRESPONDING TEMPS A COUPLE DEGREES. WITH H7 TEMPS NEVER REALLY GETTING ABOVE 15 DEG C OVER THE ERN PALINS...HIGH TEMPS SHOULD STAY AT OR BELOW CLIMO THROUGH THIS PERIOD. FRIDAY...ANOTHER ROUND OF SHWRS AND TSTORMS. COULD SEE SOME SCT SHOWERS IN THE MORNING...BUT THE BULK OF THE PRECIP SHOULD FALL IN THE AFT AND EVE HOURS. BEST BET FOR HEAVY RAIN WILL BE OVR THE ERN SLOPES OF THE WETS AND SANGRES. WITH A COUPLE DAYS OF MOD TO HVY RAIN PRECEEDING...WILL HAVE TO MONITOR THIS AREA ESPECIALLY FOR THE POTENTIAL OF FLASH FLOODING. EVENING PREC H2O WILL ONCE AGAIN BE AROUND 1.5 INCHES ALONG THE I-25 CORRIDOR. TEMPS AGAIN WILL SRUGGLE TO GET ABOVE 80 DEGREES OVR THE PLAINS WITH SIGNIFICANT CLOUD COVER. SATURDAY...GFS WANTS TO GIVE THE AREA A SHORT BREAK WITH UPPER RIDGING...WHILE THE EC MAINTAINS QUITE A BIT OF QPF. HAVE MAINTAINED LOW GRADE POPS FOR THE PLAINS WITH CHANCE POPS OVR THE MTS. NEXT CHANCE FOR MORE SIGNIFICANT PRECIP COMES WITH A SHORT WAVE MOVING THROUGH THE NRN ROCKIES ON SUN. SRN EXTENT OF THE WAVE EVENTUALLY INTENSIFIES OVR THE UPP MISS VALLEY ON MON...BRINGING HEAVY PRECIP E OF THE REGION. HOWEVER...IT APPEARS THAT A FRONT WILL MOVE THROUGH ERN CO LATE SUN OR EARLY MON...LEADING TO ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL OVER THE REGION. GLOBAL MODELS ARE IN DECENT AGREEMENT IN BRINGING A WARMER AND LESS WET PATTERN TO THE AREA BEGINNING EARLY NEXT WEEK...AS THE UPPER RIDGE REBUILDS OVR THE CENTRAL ROCKIES. HOWEVER...THERE STILL WILL BE DECENT MID LEVEL MOISTURE FROM THE SUBTROPICAL PLUME...SO SEASONABLE POPS CAN STILL BE EXPECTED ESPECIALLY ON A DIURNAL BASIS. 44 AVIATION...EXPECT SCATTERED SHOWERS THROUGH MID-MORNING AT BOTH KPUB AND KCOS...WITH OCCASIONAL MVFR CIGS LIKELY. BRIEF BREAK IN PRECIP LATE MORNING...BEFORE CLOUDS AND TSRA CHANCES INCREASE DURING THE AFTERNOON AND EVENING AT ALL TAF SITES. COULD AGAIN SEE AREAS OF MVFR CONDITIONS FROM LATE AFTERNOON INTO THE EARLY EVENING. OVER THE MOUNTAINS THIS MORNING...AREAS OF MVFR AND IFR CIGS WILL GRADUALLY IMPROVE BY MIDDAY...THEN CONDITIONS DETERIORATE AGAIN BY LATE AFTERNOON AND EVENING AS TSRA BECOME MORE WIDESPREAD. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR COZ072>085-087-088. && 31/50
Hazardous weather outlook, Aug 7, 11:16 AM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1116 AM MDT THU AUG 7 2008 COZ058>089-093>099-081730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1116 AM MDT THU AUG 7 2008 ...FLASH FLOODING POSSIBLE TODAY ALONG THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS WILL BE SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLASH FLOODING POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. SOILS IN THESE AREAS ARE ALREADY WET TO SATURATED FROM THE RECENT HEAVY RAINFALL...THUS A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PIKES PEAK AND TELLER COUNTY...EL PASO COUNTY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND THE WET MOUNTAIN VALLEY...HUERFANO COUNTY...AND WESTERN LAS ANIMAS COUNTY. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE WITH A FEW STORMS ACROSS THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING PARTICULARLY OVER THE EASTERN SLOPES OF THE SANGRE DE CRISTO AND WET MOUNTAINS. LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE ADDITIONAL THREATS. THUNDERSTORM COVERAGE WILL BE MORE ISOLATED ON SATURDAY. SUNDAY AFTERNOON...A COLD FRONT WILL APPROACH SOUTHEASTERN COLORADO AND LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. MORE LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. MONDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE BEST COVERAGE OF STORMS WILL REMAIN OVER AND NEAR THE MOUNTAINS...WITH THE MAIN THREATS FROM THESE THUNDERSTORMS BEING LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND EVENING. 31/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:24 PM MDT | Flash Flood Warning | PUB | El Paso | 4 hr |
| Aug 7, 10:55 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 13 hr |
| Aug 7, 1:28 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 7, 5:17 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.